MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOVIDEOSCOPE
Model Number BF-P150
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer that the image was noisy when bronchovideoscope was powered on and the object was not visible.The patient was not under sedation and there was no delay.There were no reports of patient or user harm associated with this event.The device was returned, and olympus repair center identified the image blacked out.This medical device report (mdr) is being submitted to capture the reportable malfunctions found during the evaluation of the returned device.
 
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During evaluation, the customers¿ initial report of a noisy image was not confirmed.The screen blacked out due to defective distal end insertion unit and defective electrical connector 030 unit.The following additional findings were also noted: indentation in the insertion tube, aged switches, and slight interference on the image when the charge coupled device was tested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, it is likely physical stress was applied to the insertion section and caused damage to the ccd-unit (charge-coupled device unit) during handling of the device by the user.As a result, the image noise and image blackout temporarily occurred.However, a definitive root cause could not be determined.The following information is stated in the instructions for use (ifu): ¿-inspection of the endoscopic image -do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, video connector, or light guide connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, video connector, or light guide connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.¿ olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17470931
Report Number9610595-2023-11236
Device Sequence Number14912352
Product Code EOQ
UDI-Device Identifier04953170308178
UDI-Public04953170308178
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown